Alabama, 2006

Hail in Alabama, May 14, 2006

May 14, 2006 · NWS BMX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 14, 9:32 AM CST, 4 hours 27 minutes earlier.

Area forecast discussion, May 14, 9:32 AM CST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1032 AM CDT SUN MAY 14 2006

.DISCUSSION...A FEW STRONG THUNDERSTORMS WITH SMALL HAIL AND HEAVY
DOWNPOURS ARE POSSIBLE THROUGH 7 PM CDT SOUTH OF A LIVINGSTON TO
LANETT LINE.

AT 1030 AM CDT...A SURFACE BOUNDARY/COLD FRONT STRETCHED ALONG
AN ALICEVILLE TO CALERA TO WEDOWEE LINE WHERE COOLER AND DRIER AIR
WAS NORTH OF THE BOUNDARY WHILE MOIST UNSTABLE AIR WAS SOUTH OF
THE BOUNDARY.  SURFACE DEWPOINTS NORTH OF THE BOUNDARY WERE IN THE
UPPER 40S WHILE SOUTH OF THE BOUNDARY THEY WERE IN THE LOWER 60S.
TEMPERATURES GENERALLY RANGED BETWEEN 63 AND 73 DEGREES.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS STRETCHED
ALONG HIGHWAY 80 FROM DEMOPOLIS TO AUBURN.

FOR THE REST OF TODAY...MOST OF THE SHOWERS AND THUNDERSTORMS WILL
BE FOCUSED ALONG A MOISTURE CONVERGENCE AXIS SOUTH OF A LIVINGSTON
TO LANETT LINE.  SINCE THE AIR IS UNSTABLE...WILL HAVE TO WATCH FOR
THE POTENTIAL OF A FEW STRONG STORMS WITH PEA TO DIME SIZE HAIL AND
LOCALLY HEAVY DOWNPOURS IN THESE LOCATIONS.

IF ENOUGH SUNSHINE COULD WARM TEMPERATURES UP INTO THE UPPER 70S...
WHICH IS POSSIBLE SOUTH OF INTERSTATE 85...A SEVERE STORM WITH HAIL
UP TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS UP TO 60 MPH
WOULD BE POSSIBLE IN THE TROY AND EUFAULA AREAS THIS AFTERNOON.
CHANCES OF THIS OCCURRING REMAINS LOW AS ABUNDANT CLOUD COVER SHOULD
LIMIT SIGNIFICANT HEATING.

NORTH OF A LIVINGSTON TO LANETT LINE...DRY AND PARTLY SUNNY
CONDITIONS WILL PREVAIL WITH AFTERNOON TEMPERATURES IN THE 70S.
A NORTHWEST WIND WILL INCREASE TO 10 TO 15 MPH AFTER 2 PM CDT.
THE SURFACE FRONT/BOUNDARY WILL SLOWLY MOVE SOUTH DURING THE DAY.

&&

.UPDATE...ADJUSTED RAIN CHANCES TODAY TO INCREASE THEM SOUTH OF
A LIVINGSTON TO LANETT LINE AND LOWERED/REMOVED THEM NORTH OF
INTERSTATE 20.  MADE SMALL ADJUSTMENTS TO TEMPERATURES...
SKY COVER...AND WIND AS WELL.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

MBS/91
Hazardous weather outlook, May 14, 12:36 PM CST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
136 PM CDT SUN MAY 14 2006

ALZ011>015-017>050-151130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
136 PM CDT SUN MAY 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH EARLY EVENING.
STRONG STORMS ARE POSSIBLE SOUTH OF A LINE FROM MOSSES TO HURTSBORO.
THE MAIN THREATS WILL BE PEA TO DIME SIZE HAIL AND WIND GUSTS TO 35
MPH. A FEW SEVERE STORMS ARE POSSIBLE ACROSS PIKE AND BARBOUR
COUNTIES WITH THE MAIN THREAT OF QUARTER SIZE HAIL. AFTER 4 PM...THE
THUNDERSTORM THREAT WILL GENERALLY BE LIMITED TO PIKE AND BARBOUR
COUNTIES... INCLUDING THE CITIES OF TROY...BRUNDIDGE...CLAYTON...
CLIO...AND EUFAULA THROUGH 7 PM.

A COLD FRONT WAS LOCATED FROM NEAR LIVINGSTON TO NEAR LAFAYETTE
AND SLOWLY MOVING SOUTHWARD. THE FRONT WILL PUSH SOUTH OF PIKE
AND BARBOUR COUNTIES EARLY THIS EVENING. THE WINDOW OF OPPORTUNITY
FOR STRONG STORM DEVELOPMENT WILL GENERALLY BE FROM 2 PM UNTIL 7
PM...AND THE THREAT WILL DECREASE FROM NORTH TO SOUTH AS THE DAY
PROGRESSES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FEW STRONG STORMS ARE POSSIBLE GENERALLY ALONG AND NORTH OF
INTERSTATE 20 ON TUESDAY...MAINLY BETWEEN 1 PM AND 7 PM. THE MAIN
THREAT WILL BE PEA TO DIME SIZE HAIL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

75

In the hours before

Special weather statement, May 14, 8:38 AM CST, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
938 AM CDT SUN MAY 14 2006

ALZ047-141515-
LEE-
938 AM CDT SUN MAY 14 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LEE COUNTY UNTIL 1015 AM
CDT...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 938 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER SMITHS...MOVING EAST AT 45 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SMITHS THROUGH 1015
AM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, May 14, 1:04 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
204 PM CDT SUN MAY 14 2006

ALZ049-141930-
PIKE-
204 PM CDT SUN MAY 14 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PIKE COUNTY UNTIL 230 PM
CDT...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER NORTHEASTERN CRENSHAW COUNTY...MOVING EAST AT 45
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ANSLEY...SHADY GROVE
AND ORION THROUGH 230 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, May 14, 1:06 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
206 PM CDT SUN MAY 14 2006

ALZ042-141930-
LOWNDES-
206 PM CDT SUN MAY 14 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES COUNTY UNTIL 230
PM CDT...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 15 MILES WEST OF FORT DEPOSIT...MOVING EAST AT 40 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR THE LOWNDES AND
BUTLER COUNTY LINE AND FORT DEPOSIT THROUGH 230 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Local storm report, May 14, 1:48 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
248 PM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             FORT DEPOSIT            31.99N 86.58W
05/14/2006  E0.75 INCH       LOWNDES            AL   LAW ENFORCEMENT

            PEA TO PENNY SIZE HAIL REPORTED IN AND AROUND FORT
            DEPOSIT.

&&

LINHARES

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pike

When
May 14, 1:59 PM CST
Where
Pike County, 5 mi NNE of Troy
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.867, -85.933

Reported along CR 7 northeast of Troy.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512398.